Jump to content

Photo

Azhuresnow's Personal Log

personal log retin-a retinoids benzaclin benzoyl peroxide cindamycin topical treatments prescription treatment

1 reply to this topic

#1 AzhureSnow

AzhureSnow

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 5
About Me
  • Gender:Female
  • Location:Minot, North Dakota
  • Joined: 07-June 13

Posted 07 June 2013 - 05:21 PM

Hi :)
 
So, I had clear skin since I was about 22 until three months ago (so about 5 years).  For whatever reason, 3 months ago, my skin went haywire and I've had HORRIBLE acne on my jaw and the hollows of my cheeks ever since.  I suspect it has something to do with the fact that:
a) I went vegan around that time, eliminating the synthetic hormones in most meat and dairy products, which may have thrown my androgen balance off.
b) went through brand training with Sephora which was 2 weeks of putting everything under the sun on my face (this was mandatory training)... it was during those 2 weeks that the breakouts started and the experience was physically painful with my skin hot to the touch.  
c) My use of a medication called lamotrigine which is notorious for increasing skin sensitivity... usually manifesting as a rash, but I don't think inflammatory acne would be a far-fetched idea.  
 
After trying Dr. Murad with no real noticeable difference along with a few PTR and Ole Henriksen peels, I realized nothing was changing and I didn't have time, given my occupation, to wait around for clearer skin.  I went to my GP who prescribed the topical treatments Benzaclin and Retin A 0.025% (the avita brand).  
 
I'm not on hormonal birth control, as typically estradiol gives me headaches and nausea.  My doctor would like to avoid oral medications until we see if this treatment would work or not.  
 
My regime and observations of week 1 are below.  I do have a question, though... what do you do to exfoliate this dead skin away?  I use my clarisonic, and I've done 1 very light use of Ole Henriksen's Walnut scrub (which helped for about 24 hours).  I've tried massaging with oil (helps a little) and buffing lightly with a cloth (no real difference, and very irritating).  
 
Also, what's the gentlest makeup that actually works while using Retin-A? I tried my Bare Minerals foundation one day but it grossly highlighted all the flakes on my face.  I don't want to add additional pore-clogging material by using my Kat Von D, Makeup Forever, or Urban Decay foundations.  My BB cream gives shamefully light coverage and it's really affecting my self-esteem at work.  
 
 
Retin-A and Benzaclin, week 1
Seven days ago, I started using Retin-A and Benzaclin to treat my moderate to severe adult acne. I intend to log my results weekly because I find that many who are starting this treatment are, like myself, nervous of what to expect. My routine is:
Morning - 
1. Wash using Cetaphil cleanser and Clarisonic Plus with acne brush head. 
2. Wait 15 minutes and apply Benzaclin. 
3. Wait 15 minutes and apply 3-5 drops of Josie Maran Argan Oil as a moisturizer and Dr. Jart+ Black Label Detox BB cream. 
4. Apply lip and eye makeup; I am no longer using foundation, concealer, powder, blush, or bronzer until the majority of my skin concerns are cleared up.
 
Evening - 
1. Wash using Clarisonic and Cetaphil.
2. Wait 30 minutes and apply a slightly-larger-than-a-pea sized drop of Retin-A to face and neck.
 
Observations:
The first three days I noticed little change aside from some oilness (so I stopped using the initial Cetaphil moisturizer). Without the added greasy lotion, my skin is tight, but doesn’t seem super dry. 
By day 4 I had mild peeling and flaking. This is not to be confused with dryness. 
I have found my skin feels very “delicate” - that’s really the best way to describe it. I feel like it could rip or tear very easily. 
Some days my skin feels windburned after I use the Benzaclin in the AM. This subsides by lunchtime for the most part, but returns after I wash my face again. 
The benzaclin has cleared most of my active breakouts. I think I have 3 or 4 (versus dozens) right now. There is still a lot of visible red scarring, but that is to be expected. I can feel a few places where I am likely to have a breakout in the next few days, and this is likely the result of the Retin-A “pulling” clogged pores to the surface. I have not experienced what many call the “initial breakout” and really don’t expect to until another week or two has passed. 
I do attribute the more rapid clearing of blemishes to Benzaclin. The antibiotic especially, I think.
 
 
The flaky skin is starting to drive me nuts.  It's made my skin look dull and at least 10 years older, especially around my eyes (interestingly, I don't even put the retin-A near my eyes, but perhaps the absorption draws it up?
 
Oh, and here's a picture from where I started... day 1. 
Untitled-1.jpg
 
 


#2 AzhureSnow

AzhureSnow

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 5
About Me
  • Gender:Female
  • Location:Minot, North Dakota
  • Joined: 07-June 13

Posted 15 August 2013 - 10:36 AM

I've been on Retin-A since May 31. I am absolutely NO better - in fact I'm exponentially worse than I was two-and-a-half months ago. My face is still developing painful cysts. I had to stop using Cetaphil because it was *too* drying. I'm using my old cleanser - Purity Made Simple by Philosophy - and moisturizing with a custom blend of organic rose hips oil, lavender oil, and rosemary oil. I'm using Boscia's daily defense SPF 50 sunscreen when outside. 

Any idea when this miserable, painful period is going to be over!?
Still, my acne is concentrated to only my cheeks. Even with using retin-A on my nose and forehead, I have only had 2 breakouts in those locations. I know this has to be hormonal, and I've got another appointment with my general doctor on the 21st.

 

Suggestions, please?!



Day 5 - June 4, 2013
June 4 - Day 5
 
 
 
Day 20 - June 19, 2014
June 19 - Day 20
 
 
Day 55 - July 24, 2013
July 24 - Day 50
 
 

Day 63 - August 1, 2013

August 1 - Day 63
 
August 23, 2013 - Day 85
August 23 - Day 85
This was the day I started Minocycline and upped the dose of Retin-A to 0.05%.

 


Edited by AzhureSnow, 23 August 2013 - 02:09 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users